ArticleJournal of general internal medicine2008
Cefdinir-induced hepatotoxicity: potential hazards of inappropriate antibiotic use.
Article in Journal of general internal medicine, 2008. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 8 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
8 citing papers in PubMed, 18 citations in OpenAlex.
- Cefdinir-Induced Liver Injury: A Case Report.Cureus · 2025Article
- Cephalosporin's induced hepatic enzyme derangement - An educational report.Journal of family medicine and primary care · 2020Article
- A simple model to solve a complex drug toxicity problem.Toxicology research · 2019Article
- Identification and Characterization of Cefazolin-Induced Liver Injury.Clinical gastroenterology and hepatology : the official clinical practice journal of the American Gastroenterological Association · 2015Article
- Cephalexin induced cholestatic jaundice.Case reports in gastrointestinal medicine · 2014Article
- Hepatic safety of antibiotics used in primary care.The Journal of antimicrobial chemotherapy · 2011Review
- Uncommon Cause of Acute Drug-induced Liver Injury Following Mammoplasty.Gastroenterology research · 2010Article
- Ceftriaxone-induced toxic hepatitis.World journal of gastroenterology · 2009Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
2 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Drug-induced hepatotoxicity is well recognized but can cause some diagnostic problems, particularly if not previously reported. The present case involves a 22-year-old male who presented with jaundice and elevated liver enzymes after a course of cefdinir (Omnicef) for streptococcal pharyngitis. A diagnosis of drug-induced liver injury was suspected but a liver biopsy was required after his jaundice worsened despite cessation of the presumed offending agent. A short course of steroids was initiated and eventually the jaundice resolved. This case highlights the need to suspect medication-induced liver injury in cases of jaundice, even if not previously reported. In addition, it illustrates the potential for adverse outcomes in situations where antibiotics are used inappropriately or where first line antibiotics are not used for routine infections. We report a case of a young male who developed jaundice associated with cefdinir use with pathological confirmation of moderate cholestasis with portal and lobular mixed inflammation and focal bile duct injury consistent with drug-induced liver injury.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.